Thunderstorm Wind, Kit Carson
- When
- July 20, 6:22 PM MST
- Where
- Kit Carson County, Seibert
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.300, -102.883
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 20, 1:00 PM MST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT THU JUL 20 2006 .SHORT TERM... (TONIGHT - SUNDAY) FORECAST PROBLEMS WILL BE MCS EXPECTED TO ROLL THROUGH THE CWA TONIGHT...AND RELATIVELY COOLER TEMPERATURES GOING INTO THE WEEKEND. CLEAR SIGNAL FROM THE MODELS THAT MCS WILL ORGANIZE OVER SOUTHEAST WYOMING OR NORTHEAST COLORADO AND MOVE THROUGH THE CWA TONIGHT. EXACTLY WHERE AND WHEN IT DOES SO DEPENDENT ON WHERE THE CONVECTION INITIATES UPSTREAM. WILL CARRY HIGHEST POPS NORTH OF INTERSTATE 70...BUT REALLY MOST OF THE CWA WILL PROBABLY BE AFFECTED BY THIS THUNDERSTORM COMPLEX BY SUNRISE ON FRIDAY. WIDESPREAD DAMAGING WIND EVENT COULD EASILY MATERIALIZE...PERHAPS SOME LARGE HAIL IN EARLY STAGES. LINGERING CHANCES OF THUNDERSTORMS INTO FRIDAY MORNING...BUT AFTER 18Z SUBSIDENCE AND DRYER AIR WILL BEGIN TO WORK INTO THE AREA. HIGH TEMPERATURE FORECAST PROBLEMATIC...AS MORNING CLOUDS WILL HAMPER WARM UP...BUT DEPENDING ON AMOUNT OF AFTERNOON SUN TEMPS COULD RECOVER. STILL PREFER COOLER SIDE OF GUIDANCE SINCE EASTERLY SURFACE WINDS SUGGEST CLEARING PROCESS WILL BE SLOW TO OCCUR. WEEKEND LOOKS DRY AND RELATIVELY PLEASANT UNDER NORTHERLY FLOW ALOFT. LOW LEVEL MOISTURE/INSTABILITY SWEPT FAR WEST TO THE FRONT RANGE. MAY SEE SOME ISOLATED MOUNTAIN CONVECTION BY SUNDAY AFTERNOON...BUT 0-6KM MEAN WINDS SHOULD TAKE THEM SLOWLY SOUTHEAST AND DISSIPATE BEFORE REACHING THE CWA. .LONG TERM... (MONDAY - THURSDAY) UPPER PATTERN WILL FEATURE A NEARLY STATIONARY RIDGE CENTERED OVER THE DESERT SOUTHWEST THROUGH DAY 6. SOME SLIGHT DIFFERENCES BETWEEN THE ECMWF AND GFS WITH ITS POSITION...ECMWF A BIT FURTHER WEST. AS A RESULT ECMWF A TAD COOLER WITH 850MB TEMPERATURES. FORECAST WILL BE BASED ON PERSISTENCE...AND SHOW A GRADUAL WARMING TREND THROUGH WEDNESDAY. ABOVE NORMAL BUT NOT EXTREME TEMPERATURES. PRECIPITATION CHANCES WILL HINGE ON SUBTLE SHORTWAVE TROUGHS COMING OVER THE RIDGE AND ACROSS THE PLAINS IN WEAK NORTHWEST FLOW. LOW CONFIDENCE IN IDENTIFYING OR TIMING SUCH WAVES IN THE EXTENDED PERIOD. GFS WANTS TO AMPLIFY THE PATTERN TOWARDS THE END OF THE PERIOD...WITH RIDGE BUILDING NORTH INTO IDAHO AND TROUGH DIGGING INTO GREAT LAKES. THIS WOULD OPEN THE DOOR FOR COLD FRONTS COMING DOWN THE PLAINS. AS A RESULT WILL COOL OFF TEMPERATURES A BIT FOR DAY 7. LOW LEVEL UPSLOPE FLOW WOULD ALSO SUGGEST PRECIP CHANCES RETURNING...BUT WILL TAKE A WAIT AND SEE APPROACH THAT FAR OUT IN THE FORECAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU JUL 20 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1145 AM CDT THU JUL 20 2006 /1045 AM MDT THU JUL 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT EXTENDS FROM NORTHEASTERN KANSAS INTO SOUTHEASTERN COLORADO. LOW LEVEL EASTERLY FLOW HAS DEVELOPED BEHIND THIS BOUNDARY...CAUSING MOISTURE AND INSTABILITY TO INCREASE ACROSS THE REGION. A STRONG UPPER LEVEL DISTURBANCE MOVING THROUGH IN NORTHWEST FLOW ALOFT WILL ACT ON THIS MOIST AND UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS DURING THE AFTERNOON IN EAST CENTRAL COLORADO AND SPREAD EASTWARD THIS EVENING AND DURING THE OVERNIGHT HOURS. DUE TO A FAVORABLE WIND PROFILE THROUGH THE MIDDLE LEVELS OF THE ATMOSPHERE...SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A LINE FROM GOVE TO SHARON SPRINGS TO BETHUNE COLORADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...SOME THUNDERSTORMS WILL LINGER ACROSS THE AREA DURING THE MORNING HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. SATURDAY THROUGH MOST OF TUESDAY WILL REMAIN DRY. THEN THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT ACROSS THE ENTIRE AREA WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. BULLER/CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 535 PM MDT THU JUL 20 2006 COZ091-210000- KIT CARSON COUNTY- 535 PM MDT THU JUL 20 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FLAGLER...OR 47 MILES WEST OF BURLINGTON...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 411. THEDE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 555 PM MDT THU JUL 20 2006 KSZ014-210045- THOMAS- 655 PM CDT THU JUL 20 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLBY...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 47 AND 72. THEDE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 644 PM MDT THU JUL 20 2006 COZ090-210145- YUMA COUNTY- 644 PM MDT THU JUL 20 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF OTIS TO 5 MILES NORTHEAST OF ARICKAREE SCHOOL TO 6 MILES SOUTHEAST OF THURMAN...AND MOVING EAST AT 10 MPH. QUARTER SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN SOUTHWESTERN YUMA COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 196.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 715 PM MDT THU JUL 20 2006 COZ090-210215- YUMA COUNTY- 715 PM MDT THU JUL 20 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF OTIS TO 7 MILES SOUTHWEST OF JOES...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 223. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 208 AND 248. THEDE
The Goodland radar (KGLD), 102 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524647.